Q. Is it safe to change the dosage of heart medicines to once every two days?

Answered by Dr. Muhammad M. Hanif Md. and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Atrial Fibrillation or Arrhythmias? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I am a 49 year old male. Five years ago, I got two stents on the left. Actually, my heart was good only 30 % block. I take Vitoryn and Aspirin until now. I started having arrhythmia two years ago. AF comes out once every one and a half months for two to four hours. When AF attacks, I cannot stand up. I feel dizzy and like I am going to faint. I only took medicines for a month that time. THree and a half months back, I started taking Cordarone 200 mg. And Xarelto 15 mg. Until now, AF never came back. I already stopped Xarelto one month ago. Can I reduce Cordarone into half or take it every two days? Two weeks ago, suddenly my entire body felt itchy and swollen for two hours, then went away by itself. Please advice.


Related Questions:
Suffering from osteopenia and osteoarthritis. Taking AcuCal and FreeFlex. Is it safe to take SAM(S Adenosyl Methionine) to enhance mobility?
Can implantable cardioverter defibrillator cause AFib?
What are the symptoms of atrial fibrillation?
 

Dr. Muhammad M. Hanif Md.
MBBS
Cardiology, Critical Care Physician, General Medicine, Internal Medicine

Hello,

Welcome to icliniq.com.

I have reviewed your health query and can well understand you are worried about your heart health. I would not say to stop Xarelto (Rivaroxaban) and/or Cordarone (Amiodarone) as these are very important medications and you need them. For stent patients, Xarelto reduces the risk of strokes, pulmonary embolism, and deep venous thrombosis, and clots initiating from the stents area. It is a blood thinning agent and keeps the blood running in veins and arteries without excessive clotting.

Cordarone, on the other hand, keeps you away from heart rhythm problems like AF (atrial fibrillation). With the fact that you are having no arrhythmias while taking this medication, I do not think there is an obvious need to change the dosage. If your cardiologist gets some indication to reduce the dosage after examining you physically, that would be a different story.

My final suggestion is to consult your treating physician before changing medications. Hope this helps.

For more infiormation consult a cardiologist online --> https://icliniq.com./ask-a-doctor-online/cardiologist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


I feel as if my heart is pounding irregularly. Can it be atrial fibrillation?
Query: Hello doctor, I am a 46 year old female. My blood pressure is low normal. I have never had any heart issues except palpitations when pregnant 10 years ago. They did a cardiac ultrasound at that time, which was normal. Just over a week ago, I started feeling, intermittently during the day, as if my ...  Read Full »
Dr. Rishu
Cardiologist

Answer: Hello, Welcome to icliniq.com. I have gone through your detailed narration and understand your concerns. The ECG (electrocardiogram) recordings are clearly suggestive of atrial fibrillation (AF) and there is no doubt about it. The P-wave is absent and the rhythm is irregular. Both are suggestive of...  Read Full »
 
No more painful bouts of AFib. Can this be due to the stopping of Bisoprolol?
Query: Hello doctor,I am a 65-year-old male who has until recently been playing tennis regularly. I have been on beta blockers for about 15 years, first on 50 mg Atenolol and then on 10 mg Bisoprolol. They lowered my pulse rate to about 60 but then about three years ago I started to get AFib...  Read Full »
Dr. Rishu
Cardiologist

Answer: Hello, Welcome to icliniq.com. Atrial fibrillation (also called AFib or AF) is a quivering or irregular heartbeat (arrhythmia) that can lead to blood clots, stroke, heart failure and other heart-related complications. Normally, your heart contracts and relaxes to a regular beat. In atrial fibrill...  Read Full »
 
I would like to know about Cromotop inhaler. Please explain.
Query: Hi doctor, My son, who is 15 years old, suffers from seasonal allergy during spring and autumn months. He has to take Levolin inhaler several times a day and Budecort inhaler as well during the period. Sometimes, he also has to take Montair tablets. I heard about inhaler Cromotop 2 mg, which preve...  Read Full »
Dr. Amiya Kumar Chattopadhyay
Cardiologist

Answer: Hi, Welcome to icliniq.com. Your son is suffering from seasonal allergies, and he needs to take inhaler. You can take Budecort without worry for a short term. One thing you always remember that after taking each puff make sure your son rinse his mouth properly to avoid fungal infection. Before you ...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Is it possible to cure my respiratory allergy and throat infection with some medicine?
Hi doctor, I am suffering from nose block, throat pain, fever, occasional running nose, and headache. I am taking Nasaf ...Read more »
Can inhaling enamel paint residual fumes cause health issues?
Hello doctor, I (66 years, 145 lbs) am using a can of enamel paint in my basement. Total of 1 to 2 minutes. Had a mask ...Read more »
Arthritis in Its Many Forms
Arthritis is defined as the inflammation of a joint. There are various types of arthritis and despite their similarities ...Read more »